What should I do if I have symptom of Clostridium difficile?
C. diff can affect anyone. Following Symptoms might develop.
- Stomach tenderness or pain
- Loss of appetite
What should I do If I develop any of these symptoms?
@lindsey If you have symptoms of C. diff, you should see a healthcare professional.
- Developing diarrhea is fairly common while on, or after taking, antibiotics, but in only a few cases will that diarrhea be caused by C. diff. If your diarrhea is severe, do not delay getting medical care.
- Your healthcare professional will review your symptoms - and order a lab test of a stool (poop) sample.
- If the test is positive, you’ll take a specific antibiotic (e.g. vancomycin or fidaxomicin) for at least 10 days. If you were already taking an antibiotic for another infection, your healthcare professional might ask you to stop taking it if they think it’s safe to do so.
- Your healthcare team might decide to admit you to the hospital, in which case they will use certain precautions, such as wearing gowns and gloves, to prevent the spread of C. diff to themselves and to other patients.